# SDR CA050810005

- Difficulty date: August 5, 2005
- Submitted: October 3, 2005
- Operation: General aviation
- Make and model: Piper PA-31-350
- Engine: Lyc TIO540J2BD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Oil Filter
- Part number: CH481031
- Condition: Collapsed
- Location: Engine
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING A ROUTINE INSPECTION, THE OIL FILTER WAS CUT OPEN AND EXAMINED FOR METAL CONTAMINATION AS PER MAINTENANCE INSTRUCTIONS.  IT WAS FOUND THAT THE FILTRATION MEDIUM HAD COLLAPSED.  THE ENGINE WAS EXAMINED FOR POSSIBLE RESTRICTIONS OF OIL FLOW AT THE BYPASS VALVE LOCATED IN THE ADAPTER PLATE.  NO SUCH EVIDENCE WAS FOUND.  THE VENDOR HAS BEEN CONTACTED WHO IN TURN NOTIFIED THE MANUFACTURER.
